MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ARTHROSCOPE

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ARTHROSCOPE
Model Number 375-545-000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.As of 1/5/22 the facility will not release the piece to stryker sustainability.As the device was not returned for evaluation, inspection was unable to be performed.A review of the dhr for the reported lot number supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to user applied too much force to the device or the arthroscopic shaver may have come into contact with staples, clips or another metal object, resulting in damage to the blade.The instructions for use (ifu) state: before beginning the procedure, verify compatibility of all instruments and accessories.Plug in and set up the generator according to the instructions in the manufacturers¿ manual.Select an arthroscopic shaver with size, blade, and function most appropriate for the procedure.Inspect the instrument for overall condition and physical integrity.Do not use the instrument if any damage is noted.Return the instrument and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery.Follow a suitable surgery protocol.Careful handling of the instrument is necessary to avoid damage or breakage as a result of excessive force.Do not apply excessive pressure or ¿side-load¿ the blade during use.Side-loading does not improve the performance of the instrument, can dull the blade, and/or produce metal particulates.Do not allow the arthroscopic shaver to come into contact with staples, clips or any metal object to avoid damage to the blade and possible patient injury.The tip of the bur or cutter must be irrigated periodically (general recommendation: once a minute) to cool the blade and prevent excised tissues from accumulating.Do not run the instrument without appropriate suction for the duration of the process.The reported event will continue to be monitored through post-market surveillance.Should the device become available for return, the investigation will be reopened.
 
Event or Problem Description
It was reported that the item was used during procedure.The tip of the item seemingly broke off inside the patient.The patient had to have a revision procedure at another facility due to discomfort.The piece of the item was retrieved and currently in the facilities' pathology lab.Extended procedure time was reported.No information was provided regarding the length of the extended procedure time.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
NA
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key13392813
Report Number0001056128-2022-00003
Device Sequence Number14426959
Product Code HRX
UDI-Device Identifier00885825014223
UDI-Public00885825014223
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K012635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2024
Device Model Number375-545-000
Device Catalogue Number375-545-000RR
Device Lot Number12428488
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2022
Initial Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale